Flare-up of pustular psoriasis after ustekinumab therapy: Case report and literature review

Ying Xiu Dai, Chih Chiang Chen*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

While tumor necrosis factor-alpha (TNF-α) inhibitor has been shown to be paradoxically associated with the development of psoriasis, there are few reported cases of pustular psoriasis potentially induced by ustekinumab in the literature. Here we present the case of a 70-year-old male with chronic plaque psoriasis who experienced pustular psoriasis nine days after initiating ustekinumab therapy. The pustular lesions resolved after acitretin treatment, and he restarted ustekinumab 45 mg at week 4, and every 12 weeks thereafter. No recurrence of pustular psoriasis occurred during the 6-month follow-up. Our case suggested that ustekinumab-induced pustular psoriasis can be successfully managed with acitretin while maintaining ustekinumab therapy as well.

Original languageEnglish
Pages (from-to)222-225
Number of pages4
JournalDermatologica Sinica
Volume36
Issue number4
DOIs
StatePublished - Dec 2018

Keywords

  • Adverse events
  • Flare
  • Pustular psoriasis
  • Ustekinumab

Fingerprint

Dive into the research topics of 'Flare-up of pustular psoriasis after ustekinumab therapy: Case report and literature review'. Together they form a unique fingerprint.

Cite this